HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Women's Health (http://www.healthboards.com/boards/womens-health/)
-   -   Timeframe on Brown Discharge? (http://www.healthboards.com/boards/womens-health/116452-timeframe-brown-discharge.html)

rtmsgirl 08-14-2003 01:08 PM

Timeframe on Brown Discharge?
 
I am 24 years old and have been on the Depo Provera shot since March 2001. I have not really had any problems with the shot. No weight gain or any of the other problems most people have listed as having had. Once I had spotting that lasted almost 3 weeks, another time where it lasted a couple days, and then most recently I started to spot again (I have noticed that I would usually only have this problem when I was feeling stressed.) Anyway, this most recent time I had spotting for a day or two right before I was supposed to get my last injection and I decided to wait on getting another one. The spotting stopped for a day and has since turned into this brown mucousy discharge which is quite unattractive. I have been reading that people have had similar experiences coming off Depo, but it's not even like I have "come off" it, so to speak. I have had a couple times where I have missed getting my shot and had to wait a couple weeks to get another injection appt. and have never had this discharge before. This discharge has been almost immediate so I was just wondering if this was normal for some or whether it is cause for concern? And I would really like to know how long I have to deal with this discharge because it's not the most pleasant thing to have to deal with. Thanks for your time! : )

strand3d 08-14-2003 03:11 PM

Yes, brown discharge is normal for depo users as you've already experienced. Since you missed your last shot by a few weeks its possible this is a side effect from depo wearing off. I've had that brown ugly discharge on the last few days of my period, its totally normal, i wouldn't panic about it. These things can be very common with any kind of hormonal birth control. Once you get your next shot it should go way i'd imagine.

rtmsgirl 08-14-2003 09:38 PM

Thank you for your response. I understand what you are trying to say and I've experienced the brown discharge you are probably referring to towards the end of periods and spotting before, but this stuff just doesn't seem the same as what I've been used to. It's almost stringy at times which I found to be very strange. As gross as it sounds, it almost has the consistency of body waste after anal sex and looks quite similar but of course it's not. Tonight was the first time in over a week that I haven't experienced it but I haven't gotten my hopes up that I'm rid of it just yet. Has anyone else experienced vaginal discharge like this? Not just dry blood looking discharge, but something like what I have just described? Thank you.

Zipity 08-15-2003 08:40 AM

I'm not on depo, but I've experienced and heard of the discharge you're talking about. I'm not sure if it's the same thing, but is it sort of like the consistency of egg whites? Maybe even thicker? This is gross but is it like when you're sick and you cough up phlegm? I've had that before where it's dark yellow and I think it has something to do with ovulation. Not sure about that...

PureJoy 08-15-2003 08:50 AM

Yes, I have had this discharge before...while on Depo, and it was one of the reasons that I stopped using it. When I wasn't bleeding, I was having the brown discharge. I went to my doctor about a few times, and he constantly reassured me that it is blood.

One of the reasons you are experiencing this could be that you are not consistent with your shot. Also, it could be just because Depo is unstable like that. Just because you didn't experience this before, doesn't mean anything with Depo unfortunately. It seemed to me that with each shot my side effects changed. The first shot I had no period for the entire 3 months, the second shot I spotted the entire 3 months and gained 65 pounds, and the last shot I spotted and was dizzy and sick!

Brown discharge signals blood. The blood is old, it sits inside for a bit, mixes with discharge, then comes out looking funky. But you are fine. Don't panic.

I would suggest that you change your birth control method. Depo is very dangerous, and the side effects are horrible. Or if you decide to stay on it, you should be very consistent with the shots.

Hope this helps. You'll be fine! :)

rtmsgirl 08-15-2003 11:23 AM

Thank you very much for your responses. : ) It's been almost 24 hours without going through that so hopefully I'm in the clear. I talked to my boyfriend last night about going off the shot for a bit because I read that I could probably go up to 14 wks. no problem before having to get another shot. Like I said before, I really had no problems on the shot and before I went on it I was at the point where I was ready to go in and have my ovaries removed, that's how bad my periods got to be like I was dying for a week out of each month. I think it's just a case by case thing. Thanks again everyone!


All times are GMT -7. The time now is 05:23 PM.